Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Dose It Take To See The Effects Of Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

Table of Contents Side Effects and HIV Drugs Knowing About Side Effects Can Help Women and Side Effects Milder Side Effects More Serious Side Effects Other Possible Side Effects Side Effects or Toxicities During Pregnancy Taking Care of Yourself Side Effects and HIV Drugs Over the years, many HIV drugs have been developed that help people livelonger, healthier lives. Like all drugs approved by the US Food and...
Ask the Experts

Long term "salvage" therapy side effects

I am a person who has been hiv+ since the 80's and was one of the first people to get the hiv antiblody test after its release. I started meds soon after there was something available besides AZT, due to a random CD4 count of 30. I then began...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Great question for which there is no good answer other than--watch closely since patients like yourself are the real laboratory for what happens over the long term. As I tell patients - no lab rat has taken those meds for as long as some of our... Read more »

Atripla Side Effects? Dose Time?

I have been on Atripla for almost a year this month and have basically done well on it. I have gained weight, and feel pretty good. However, lately, out of the blue I started experiencing sleeplessness at night. I have never ever had sleep issues in...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Though not the usual situation, some patients have reported that sleep problems possibly related to the efavirenz in Atripla developed after months on the drug and doing OK. In such cases, if no other factor identified (such as sleep apnea, stress,... Read more »

Long term effects of elevated creatine kinase level

I have checked the forum and see some info on the subject but not specific as to long term effects. I am a 53yr. old male and had been on Zocor and Tricor along with HIV meds, Reyataz,Viread and Didanosine. I was on the Zocor and Reyataz for...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
You don't indicate whether you are also taking low dose ritonavir (Norvir) with the Reyataz. Most people taking Viread and Reyataz together require low dose ritonavir to boost the reyataz levels, because Viread causes the Reyataz levels to be... Read more »

time span between doses

HelloLet me just say what a brilliant job I think you all do here.I have been hiv+ for a year and have tried three cocktails. Now I am on Viramune, Zerit and Viread with good results... cd4 600 and vl undetectable.However I have nausea/fatigue and...
Judith A. Aberg, M.D.

Response from Judith A. Aberg, M.D.

Washington University, St. Louis School of Medicine
You could try spacing out your meds to see if this decreases your nausea. I am not sure about the fatigue and depression-like symptoms? How long does this last? More than 10% of people taking Zoloft experience fatigue and nausea. Are you sure it is... Read more »
Connect With Others

How long before you can see any symptoms?

Posted by dopey33, 2 Replies
Lets say you are infected with HIV, can you see symptoms within days? Maybe 2 days? or does it take weeks to months? Read more »

Low-Dose Naltrexone

Posted by renevatio, 1 Reply
Hello all-

I am newly diagnosed, and just getting into the process of researching all about HIV and potential alternative treatments. I am a voracious reader and spend a good bit of time each day reading papers and digging up info on my new internal... Read more »

HALF DOSING MY MEDS

Posted by Anonymous, 1 Reply
Hello All !! I want to tell everyone that I started taking half of the prescribed doses of my meds about 2 years ago. My T cells remain High (570) and my V load is still undetectable..
I am on viramune,ziagen and zerit. I had an uncle who died... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »